Related Experiment Video
Updated: Oct 19, 2026

Technique for Intranasal Administration of α-Synuclein Aggregates
Published on: November 8, 2024
Acute basagran poisoning mimicking neuroleptic malignant syndrome
1Department of Emergency Medicine, Taichung Veterans General Hospital, Taiwan, Republic of China.
Abstract:
A 27-year-old robust man, without any medical and surgical history, attempted to commit suicide by consumption of 300 cc (44.1%, 132.3 g) basagran, a readily available herbicide. This poisoning resulted in vomiting, fever, sweating, pipe-like muscle rigidity, sinus tachycardia, drowsiness, leukocytosis, rhabdomyolysis and hepatorenal damage. Emperical treatment with bromocriptine was temporally associated with resolution of above signs and symptoms. His clinical presentations and the effect of bromocriptine may be indicative that basagran poisoning mimicks neuroleptic malignant syndrome.
Related Concept Videos
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is slower than the...
Drugs Acting on Autonomic Ganglia: Stimulants
Ganglionic stimulants activate NM nicotinic receptors in autonomic ganglia, falling into two categories: nicotine mimetics [e.g., lobeline, dimethylpiperazine, tetramethylammonium] and muscarinic receptor agonists [e.g., muscarine, methacholine]. The first category's action is rapid and blocked by nicotinic receptor antagonists, while the second category's action is delayed and blocked by atropine-like agents. Nicotine, an alkaloid, affects the heart rate by stimulating sympathetic or...
Botulism
Hepatic Encephalopathy
Tetanus
Mania and Antimanic Drugs: Overview
